Alert archive / Texas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 66, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 26, 1998, 9:57 PM CDT for Glasscock County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1998, 9:57 PM CDT (02:57 UTC)
- Expired
- May 26, 1998, 11:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Glasscock County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:45 PM CDT | Tornado Watch | SPC | 6 hr |
| May 26, 5:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2356 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WUUS1 KMAF 270258 RRA SVRMAF TXC173-270400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND TX 957 PM CDT TUE MAY 26 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GLASSCOCK COUNTY IN SOUTHWESTERN TEXAS * UNTIL 1100 PM CDT * AT 955 PM CDT... MIDLAND DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF GARDEN CITY MOVING EAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM ARE... GARDEN CITY. THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS. GPM/RSB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:12 PM CDT, 45 minutes earlier.
Area forecast discussion, May 26, 9:12 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 912 PM CDT TUE MAY 26 1998 CLUSTERS OF HVY RAIN PRODUCERS/SEVERE STORMS ARE ONGOING IN CWA ATTM AS BOUNDARY INTERACTION AND VERY UNSTABLE ATMOSPHERE EVIDENT. FFA WATCH FOR MUCH OF THE AREA AS STORMS LIKELY TO PERSIST NEXT FEW HOURS. GPM
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:07 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 63 min |
| May 26, 7:18 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 52 min |
| May 26, 7:36 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 49 min |
| May 26, 7:36 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 64 min |
| May 26, 7:49 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 61 min |
| May 26, 8:08 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 47 min |
| May 26, 8:21 PM CDT | Flash Flood Warning | MAF | Andrews | 2 hr |
| May 26, 8:34 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 46 min |
| May 26, 8:50 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 65 min |
| May 26, 8:56 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 64 min |
| May 26, 9:33 PM CDT | Flash Flood Warning | MAF | Glasscock | 3 hr |
| May 26, 10:40 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 50 min |
| May 26, 11:29 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.